The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 21, Number 4 (1950), 593-600.
On a Measure of Dependence Between two Random Variables
The properties of a measure of dependence $q'$ between two random variables are studied. It is shown (Sections 3-5) that $q'$ under fairly general conditions has an asymptotically normal distribution and provides approximate confidence limits for the population analogue of $q'$. A test of independence based on $q'$ is non-parametric (Section 6), and its asymptotic efficiency in the normal case is about 41% (Section 7). The $q'$-distribution in the case of independence is tabulated for sample sizes up to 50.
Ann. Math. Statist., Volume 21, Number 4 (1950), 593-600.
First available in Project Euclid: 28 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Blomqvist, Nils. On a Measure of Dependence Between two Random Variables. Ann. Math. Statist. 21 (1950), no. 4, 593--600. doi:10.1214/aoms/1177729754. https://projecteuclid.org/euclid.aoms/1177729754